MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION NAVIGATOR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M0062502040
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Problem code for the reportable issue of sheath coating peeling.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath was used in the ureter/kidney during a flexible urs procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when the sheath was inserted it was noticed that a piece of plastic is on top of the sheath.Reportedly, the piece of plastic detached inside the patient.The detached piece was attempted to be removed using a 1.9f basket but was unsuccessful and was left to pass naturally.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient was reported to have recovered well.
 
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned complaint device found that both the dilator and sheath were bent in the middle.It was also noted that a material was placed at the tip of the device which is visually consistent to the remnants of the inner liner of the sheath.This failure is likely due to adverse factors and/or conditions related to the procedure during the use of the device which limited the performance of the device.Therefore, the most probable root cause is cause traced to component failure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NAVIGATOR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key7850241
Report Number3005099803-2018-60291
Device Sequence Number13918798
Product Code KOD
UDI-Device Identifier08714729429968
UDI-Public08714729429968
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2020
Device Model NumberM0062502040
Device Catalogue Number70385
Device Lot Number0022146657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;